Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Irregular, prolonged periods. Taking folic acid tablets. Negative pregnancy test. Causes?

I am observing irregular periods for last 3 times with time between periods reaching maximum of 40 days. This is observed once started using folic acid tablets/or orofer xt. Doctor told these tablets do not cause any impact on irregular periods. Periods used to be regular earlier. We tried with pregancy test kit which showed -ve. Are there any suggestions. Age is 29 years
Asked On : Fri, 1 Mar 2013
Answers:  3 Views:  1051
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
OBGYN 's  Response
Hi,
The medication you have been prescribed is a general nutritional supplement and iron and it does not interfere with the regularity of the cycles in any way. The cause of your irregular cycles is a hormonal imbalance which needs to be evaluated. It may be due to polycystic ovaries, thyroid disorders, endometrial hyperplasia, weight disturbances, changes of life style, stress and anxiety etc. I advice you to see a gynecologist for a proper evaluation before proceeding for any conclusion. Good luck.
Answered: Fri, 1 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Venkat Sivayogi 's  Response
hello,
as per the details u have submitted , irregular periods is nothing to do with iron or folic acid pills , instaed they will regularize ur periods by increasing hemoglobin synthesis.
these are the causes of irregular periods
1. stress and work load
2. anemia
3.lack of exercise, and sleep lessness
4.malnutrition
5. obesity and thyroid problems
6.PCOD

THE ABOVE ARE MOST COMMON CAUSE OF IRREGULAR PERIODS , SO I ADVISE U TO GO THROUGH UR COMPLETE BLOOD PICTURE, HORMONE ASSAYS AND THYROID PROFILE.

HOPE THIS WILL HELP U
Answered: Fri, 1 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Nsah Bernard's  Response
Dec 2012
Hello,

Thanks for posting,

Your doctor is probably right about the folic acid supplements as they are no known documented facts that associate or significantly correlates folic acid intake to oligomenorrhea (period of >35 days). You might have developed a new pelvic diseases or hormonal imbalance or psychological (stress, emotional instability) or lifestyle change (diet, exercise, travel etc) or even tumors (prolactinomas of the anterior pituitary gland, PCOS) or even drug that might responsible for the prolonged periods (oligomenorrhea per your description). After listing the possible causes of your problem, you can decide on your own which one might be implicated or you pay a visit to a gynobs for can do a proper review and provide adequate treatment.

Hope this helps you
Best wishes
Answered: Fri, 1 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor